Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 29, 2005, 12:27 AM CDT for McKenzie County, North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 29, 2005, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 290529
FFWBIS
NDC053-290930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 430 AM CDT(330 AM MDT)
* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER
CENTRAL MCKENZIE COUNTY. THESE STORMS WERE MOVING SLOWLY TO THE
NORTH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTWRIGHT...KEENE...CHARLSON...WATFORD CITY...RAWSON...MANDAREE...
ARNEGARD AND ALEXANDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4734 10403 4733 10312 4768 10311 4769 10265
4782 10267 4789 10267 4799 10258 4812 10276
4813 10320 4806 10324 4800 10348 4810 10363
4796 10386 4797 10403
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:10 PM CDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 2:10 PM CDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT TUE JUN 28 2005 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... GFS AGAIN CONSENSUS MODEL OF CHOICE AS NAM MOVING MID LEVEL SYSTEM TOO FAST TO NORTHERN PLAINS...GFS 6 TO 12 HOURS SLOWER. HOWEVER BOTH MODELS INDICATE A LEAST CHANCE OF HEAVY PRECIP FOR CWA AND REMAINS DIFFICULT TO PINPOINT LOCATION OF MCS EXPECTED TO DEVELOP THIS EVENING AND MOVE TO DAKOTAS OVERNIGHT. WHILE GFS SLIGHTLY FARTHER NORTH WITH QPF BULLEYES...NAM KEEPS HEAVY PRECIP OVER STATE TONIGHT AND GFS DEVELOPS SECOND WAVE OF CONVECTION AFTER MIDNIGHT FARTHER SOUTH OF THIS EVENINGS SYSTEMS. WILL CONTINUE ONGOING FLOOD WATCHES BY PUSHING BACK ONSET A FEW HOURS AND COMBINING BOTH WATCHES INTO SINGLE PRODUCT. IT APPEARS CONVECTION WILL BE ONGOING TOMORROW AM AND MOVE SLOWLY NORTHEAST WITH ALL MODEL GUIDANCE INDICATING EXCESSIVE RAINFALL NORTH CENTRAL THROUGH THE DAY WEDNESDAY. ALL INDICATIONS NOW ARE THAT RIDGE BUILDING OVER NORTHERN ROCKIES AND NORTHERN PLAINS WILL BRING SHORT TERM END TO WET PATTERN INTO BEGINNING OF HOLIDAY WEEKEND. ONLY POP LAST 3 DAYS OF SHORT TERM IS SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT. .LONG TERM... SHORTWAVE AND SURFACE TROUGH WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING WITH IT A SMALL THREAT OF CONVECTION THROUGH SUNDAY NIGHT. BROAD UPPER RIDGE AND WEAK SUFACE HIGH MOVES INTO THE AREA MONDAY. THIS WILL BRING A SHORT LIVED BREAK FROM THE ACTIVE WEATHER AS ANOTHER WEAK SYSTEM MAKE ITS WAY INTO THE AREA ON TUESDAY AND BRING ANOTHER CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL THIS EVENING AND TONIGHT. && HW/RGT
Hazardous weather outlook, Jun 28, 4:35 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT TUE JUN 28 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290934- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 435 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON AND IN WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS COULD HAVE HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND FOR WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 11:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL 8 SE BEACH 46.83N 103.89W
06/28/2005 0.75 INCH GOLDEN VALLEY ND TRAINED SPOTTER
HEAVY RAIN AND FREQUENT LIGHTNING
&&
KAWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 11:37 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 29, 12:44 AM CDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 29, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 36 min |
| Jun 29, 2:45 AM CDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 64 min |
| Jun 29, 11:37 AM CDT | Flash Flood Warning | BIS | Burleigh, Sheridan | 6 hr |
| Jun 29, 1:09 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
| Jun 29, 2:28 PM CDT | Flash Flood Warning | BIS | Kidder, Wells | 6 hr |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.